Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS Tampa Bay, FL

October 13, 2012

NWS Tampa Bay, FL issued this small craft advisory at Oct 13, 2012, 3:00 AM EDT. It took effect at Oct 13, 2012, 6:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2012, 3:00 AM EDT (07:00 UTC)
In effect from
Oct 13, 2012, 6:00 AM EDT
Expired
Oct 14, 2012, 10:00 AM EDT
In force
28 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WHUS72 KTBW 130700
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY NIGHT THROUGH SUNDAY
MORNING... 

.TROPICAL DEPRESSION PATTY MOVING SOUTHWEST THROUGH THE FLORIDA
STRAIGHTS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE GULF WATERS
OFF THE SOUTHWEST FLORIDA COAST AND PRODUCE WINDS OF AROUND 20
KNOTS WITH ROUGH SEAS. CONDITIONS SHOULD IMPROVE SUNDAY MORNING. 

GMZ873-876-141200-
/O.NEW.KTBW.SC.Y.0027.121014T0000Z-121014T1200Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
300 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT SUNDAY. 

* WINDS AND WAVES: WINDS WILL BE NEAR 20 KNOTS SUNDAY NIGHT AND
  GRADUALLY IMPROVE AFTER SUNRISE SUNDAY MORNING. WAVES WILL BE 4
  TO 6 FEET AND GRADUALLY IMPROVE WITH THE WINDS ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
4 follow-up statements
604 
WHUS72 KTBW 130935
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
535 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SUNDAY MORNING...

.TROPICAL DEPRESSION PATTY MOVING SOUTHWEST THROUGH THE FLORIDA
STRAIGHTS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE GULF WATERS
OFF THE SOUTHWEST FLORIDA COAST AND PRODUCE WINDS OF AROUND
20 KNOTS WITH ROUGH SEAS. CONDITIONS SHOULD IMPROVE SUNDAY
MORNING.

GMZ876-141200-
/O.EXT.KTBW.SC.Y.0027.121013T1000Z-121014T1200Z/
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
535 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* WINDS AND WAVES: WINDS WILL BE NEAR 20 KNOTS SUNDAY NIGHT AND 
  GRADUALLY IMPROVE AFTER SUNRISE SUNDAY MORNING. WAVES WILL BE 
  4 TO 6 FEET AND GRADUALLY IMPROVE WITH THE WINDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ873-141200-
/O.CON.KTBW.SC.Y.0027.121014T0000Z-121014T1200Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
535 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT SUNDAY. 

* WINDS AND WAVES: WINDS WILL BE NEAR 20 KNOTS SUNDAY NIGHT AND 
  GRADUALLY IMPROVE AFTER SUNRISE SUNDAY MORNING. WAVES WILL BE 
  4 TO 6 FEET AND GRADUALLY IMPROVE WITH THE WINDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
355 
WHUS72 KTBW 132003
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SUNDAY MORNING...

.TROPICAL DEPRESSION PATTY MOVING SOUTHWEST THROUGH THE FLORIDA
STRAIGHTS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE GULF WATERS
OFF THE SOUTHWEST FLORIDA COAST AND PRODUCE WINDS OF AROUND
20 KNOTS WITH ROUGH SEAS ACROSS PORTIONS OF THE MARINE AREA.
CONDITIONS SHOULD IMPROVE SUNDAY MORNING.

GMZ876-140300-
/O.EXT.KTBW.SC.Y.0027.000000T0000Z-121014T1400Z/
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
403 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT SUNDAY.

* WINDS AND WAVES: WINDS WILL BE NEAR 20 KNOTS THROUGH EARLY
  SUNDAY MORNING. WAVES WILL RANGE FROM 3 TO 5 FEET...HIGHEST NEAR
  THE 60 NM MARK. CONDITIONS WILL SLOWLY IMPROVE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ873-140300-
/O.EXT.KTBW.SC.Y.0027.121014T0000Z-121014T1400Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
403 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
10 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM EDT SUNDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE TO AROUND 20 KNOTS THIS
  EVENING AND CONTINUE THROUGH EARLY SUNDAY MORNING. WAVES WILL
  BUILD TO 3 TO 5 FEET...HIGHEST NEAR THE 60 NM MARK. CONDITIONS
  WILL SLOWLY IMPROVE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
424 
WHUS72 KTBW 140156
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
956 PM EDT SAT OCT 13 2012

GMZ873-876-141400-
/O.CON.KTBW.SC.Y.0027.000000T0000Z-121014T1400Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
956 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE TO AROUND 20 KNOTS THIS 
  EVENING AND CONTINUE THROUGH EARLY SUNDAY MORNING. WAVES WILL 
  BUILD TO 3 TO 5 FEET...HIGHEST NEAR THE 60 NM MARK. CONDITIONS 
  WILL SLOWLY IMPROVE ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
518 
WHUS72 KTBW 141401
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1001 AM EDT SUN OCT 14 2012

...WINDS AND SEAS DIMINISHING...

.THE PRESSURE GRADIENT BETWEEN THE REMNANTS OF TROPICAL DEPRESSION
PATTY AND THE HIGH PRESSURE TO THE NORTH IS WEAKENING. THIS WILL
RESULT IN DECREASING WINDS AND SEAS TODAY.

GMZ873-876-141515-
/O.EXP.KTBW.SC.Y.0027.000000T0000Z-121014T1400Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
1001 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 9:31 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Oct 12, 9:31 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
931 PM EDT FRI OCT 12 2012

.UPDATE...
HIGH PRESSURE REMAINS IN FIRM CONTROL OF THE AREAS WEATHER THIS
EVENING...WITH CLEAR SKIES IN PLACE ACROSS THE ENTIRE FORECAST
AREA AS EVIDENT IN INFRARED SATELLITE IMAGERY. FORECAST REMAINS ON
TRACK...AND ONLY MINOR ADJUSTMENTS WERE MADE WITH THE EVENING
UPDATE. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 50S TO MIDDLE
60S ACROSS INTERIOR LOCALES...AND IN THE MID 60S TO LOWER 70S
CLOSER TO THE COAST. UPDATE OUT SHORTLY.

&&

.AVIATION...
VFR CONDITIONS NEXT 24 HOURS WITH MOSTLY CLEAR SKIES OVERNIGHT AND
SCT CU 040-050 SATURDAY AFTERNOON.

&&

.MARINE...
HIGH PRESSURE HAS SETTLED INTO NORTHERN SECTIONS OF THE
STATE...RESULTING IN A WEAKER PRESSURE GRADIENT AND LIGHTER WINDS
ACROSS THE NORTHERN WATERS THIS EVENING. THE PRESSURE GRADIENT IS
TIGHTER ACROSS SOUTHERN MARINE ZONES...BUT WINDS HAVE YET TO REACH
CAUTIONARY LEVELS. WE DO ANTICIPATED THE PRESSURE GRADIENT
STRENGTHENING OVERNIGHT ENOUGH TO PUSH WINDS INTO THE CAUTIONARY
RANGE ACROSS THE SOUTHERN 2 MARINE ZONES AND THE OFFSHORE CENTRAL
WATERS BY DAYBREAK...BUT WINDS IN ALL OTHER MARINE ZONES SHOULD
REMAIN BELOW CAUTIONARY LEVELS. WILL ADJUST COASTAL WATERS FORECAST
ACCORDINGLY WITH THE EVENING UPDATE.

OTHERWISE LITTLE HAS CHANGED. WE STILL EXPECT MARGINAL WINDS AND
SEAS OVER THE WEEKEND WITH PERHAPS THE NEED FOR SMALL CRAFT
ADVISORIES AT TIMES WITH WINDS NEAR 20 KNOTS AND SEAS GETTING
CLOSE TO 7 FEET. WINDS AND SEAS WILL BE A BIT LOWER...BUT STILL
AROUND 15 KNOTS EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  68  87  70  89 /   0   0  10  10
FMY  67  88  69  90 /   0  10   0  20
GIF  66  86  69  89 /   0   0   0  10
SRQ  66  88  68  90 /   0   0   0  10
BKV  59  87  64  89 /   0   0  10  10
SPG  72  85  74  88 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE...JELSEMA
AVIATION...13/OGLESBY
Hazardous weather outlook, Oct 12, 4:43 AM EDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
443 AM EDT FRI OCT 12 2012

FLZ039-042-043-048>052-055>057-060>062-065-130000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
443 AM EDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...MARINE GUST IMPACT...
WIND SPEEDS WILL INCREASE TODAY AND TONIGHT WITH WINDS OF UP TO 20
KNOTS AND SEAS OFFSHORE INCREASING TO 4 TO 5 FEET. THE HIGHEST
IMPACTS WILL BE SOUTH OF TARPON SPRINGS AND GREATER THAN 20 NM
OFFSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...MARINE GUST IMPACT...
GUSTY WINDS OFFSHORE WITH ELEVATED SEAS WILL CONTINUE THROUGH
EARLY NEXT WEEK. WIND SPEEDS WILL AT TIMES APPROACH 20 KNOTS WITH
SEAS OF UP TO 5 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.